MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP3520X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a nc euphoria rx ptca balloon catheter to treat a moderately tortuous, moderately calcified lesion exhibiting 90% stenosis in the mid right coronary artery (rca).The device was inspected with no issues noted.The device passed through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It is reported that the balloon would not deflate at the lesion site.It is indicated that the balloon was inflated to 20atm to burst the balloon as intervention.No other patient injury reported.
 
Additional Manufacturer Narrative
Additional information: 50/50 concentration of saline / contrast was used.No difficulties reported removing the protective sheath and packaging stylet from the device.A non-medtronic guide wire was used.A buddy wire was not used.There was no issue during inflation.It is reported that the balloon would not deflate at the lesion site after the first inflation.A guide extension catheter (gec) was used to attempt to dislodge the inflated balloon.The balloon was inflated to 8 atm initially, then an attempt was made to deflate.The balloon was inflated to 16 atm and another attempt was made to deflate.It was decided to inflate to 20 atm (rated burst pressure) as intervention.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: a non-medtronic guide extension catheter was received with the device.Stretching was evident to the distal shaft.The strain relief appeared curved.Deformation was evident to the distal tip.The balloon was deflated.There was blood visible in the balloon.The proximal balloon bond and the distal shaft material immediately proximal to the balloon bond appears to have inflated and burst, the material was twisted.The material at the burst site was jagged and uneven.Deformation was evident to the distal shaft.Crystallised contrast was visible in the inflation lumen.A slight kink was evident at the exchange joint.It was not possible to inflate the balloon to perform deflation testing due to the burst distal shaft and proximal balloon bond.No other damage was evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8683144
Report Number9612164-2019-02259
Device Sequence Number19410493
Product Code LOX
UDI-Device Identifier00643169396326
UDI-Public00643169396326
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2019
Device Catalogue NumberNCEUP3520X
Device Lot Number214382576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer06/10/2019
07/25/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/05/2019
08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR